Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2011, 8:15 AM CDT for 4 counties in Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2011, 8:15 AM CDT (13:15 UTC)
- Expired
- May 31, 2011, 8:41 AM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Audrain County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS53 KLSX 311315
SVRLSX
MOC007-139-163-173-311400-
/O.NEW.KLSX.SV.W.0240.110531T1315Z-110531T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
815 AM CDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
WESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
SOUTH CENTRAL RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 900 AM CDT
* AT 812 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MARTINSBURG...OR 5 MILES NORTHWEST OF
WELLSVILLE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...BOWLING GREEN...LADDONIA...FARBER...NEW HARTFORD...
CURRYVILLE...SPENCERBURG...MIDDLETOWN...ASHLEY AND ST. CLEMENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3920 9177 3945 9145 3944 9124 3926 9112
3903 9163 3904 9164 3906 9163 3906 9165
TIME...MOT...LOC 1315Z 223DEG 39KT 3914 9162
WIND...HAIL <50MPH 1.50IN
$$
TILLY1 follow-up statement
510
WWUS53 KLSX 311341
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 AM CDT TUE MAY 31 2011
MOC007-139-163-173-311351-
/O.CAN.KLSX.SV.W.0240.000000T0000Z-110531T1400Z/
MONTGOMERY MO-PIKE MO-RALLS MO-AUDRAIN MO-
841 AM CDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
AND SOUTH CENTRAL RALLS AND WESTERN PIKE COUNTIES IN NORTHEAST
MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THUNDERSTORMS WILL REMAIN IN THE AREA CAPABLE OF PRODUCING
HAIL AND LIGHTNING.
LAT...LON 3920 9177 3945 9145 3944 9124 3926 9112
3903 9163 3904 9164 3906 9163 3906 9165
TIME...MOT...LOC 1341Z 233DEG 36KT 3931 9136
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:00 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 31, 7:00 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT TUE MAY 31 2011 .DISCUSSION... /338 AM CDT TUE MAY 31 2011/ LINE OF CONVECTION MAKING STEADY EWD PROGRESS THROUGH KS/MO EARLY THIS MORNING WITH REMNANTS EXPECTED TO REACH THE WRN CWA AROUND 12-14Z. OVERALL WEAKENING TREND OF THE LINE SUPPORTS THE IDEA THAT MOST LOCATIONS WILL REMAIN DRY THIS MORNING AS PCPN CONTINUES TO DISSIPATE. CDFNT MOVES INTO THE AREA TODAY AND STALLS ONCE THE UPPER FORCING MOVES OFF TO THE NORTHEAST AND FLOW BECOMES PARALLEL TO THE BDRY. AFTN THUNDERSTORMS ARE EXPECTED TO FORM DUE TO INCREASING INSTABILITY FROM DIURNAL HEATING. ALTHOUGH THE STALLED FRONT AND OUTFLOW BDRYS FROM EARLY MORNING CONVECTION WILL PROBABLY SERVE AS FOCI FOR INITIAL DEVELOPMENT...THE LACK OF UPPER LEVEL SUPPORT AND WEAK SHEAR SUGGESTS THUNDERSTORMS WILL BE ISO-SCT AND POORLY ORGANIZED. ANVIL DEBRIS AND SLIGHTLY COOLER TEMPERATURES AT H85 SHOULD KEEP DAYTIME HIGHS A FEW DEGREES COOLER TODAY AND TOMORROW COMPARED TO THE PAST FEW DAYS. STALLED FRONT THEN LIFTS NEWD AS A WMFNT TOMORROW AND THU WITH MOISTURE RETURN AND DAYTIME HEATING CONTRIBUTING TO INSTABILITY SOUTH OF THE BDRY TOMORROW AFTN. LLJ INTERACTION WITH THE LIFTING BDRY COULD PRODUCE PCPN THAT CLIPS THE NRN CWA TOMORROW NIGHT. HOT AND HUMID WEATHER RETURNS FOR THU AND FRI AS AN UPPER LEVEL RIDGE BUILDS ACROSS THE REGION. FEW CHANGES PAST 12Z SAT. KANOFSKY && .AVIATION... /643 AM CDT TUE MAY 31 2011/ THUNDERSTORMS ARE DEVELOPING QUICKLY AT THIS TIME...WITH TSRA THAT IS LIKELY PRODUCING SOME HAIL WITH IFR CONDITIONS IN THE THE STRONGEST CORES. HAVE INCLUDED SOME MENTION OF HAIL AT KCOU THROUGH 14Z. WILL AMEND KUIN AND POSSIBLY KSTL/KSUS IN THE NEXT HOUR OR TWO IF THIS TREND CONTINUES. OTHERWISE...LLWS WILL DECREASE THIS MORNING AS LOW LEVEL JET DECREASES AND SURFACE WINDS INCREASE. A COLD FRONT WILL MOVE DOWN INTO THE AREA THIS AFTERNOON BRINGING SCATTERED TSRA...SO HAVE USED VCTS TO COVER THIS. OTHERWISE WINDS WILL VEER W-WNWLY BEHIND FROPA AND THEN BECOME LIGHT CONTINUE TO VEER THROUGH THE END OF THE PERIOD. SPECIFICS FOR KSTL...LLWS WILL DIMINISH EARLY TODAY AS THE LOW LEVEL JET WEAKENS AND SURFACE WINDS INCREASE WITH MIXING. THE INDIVIDUAL CELLS WITH THE STORMS OVER CENTRAL MO ARE MOVING NNEWD...SO THERE IS NOT AN IMMEDIATE THREAT OF TSRA AT THE TERMINAL. HOWEVER WILL CONTINUE TO MONITOR RADAR TRENDS TO DETERMINE IF AN AMENDMENT TO ADD TSRA WILL BE NECESSARY. THERE WILL BE A SECOND CHANCE OF TSRA LATER THIS AFTERNOON AND EARLY EVENING AS A FRONT MOVES INTO THE AREA. WINDS WILL VEER W-WNWLY BEHIND FROPA AND THEN BECOME LIGHT CONTINUE TO VEER THROUGH THE END OF THE PERIOD. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 7:56 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 756 AM CDT TUE MAY 31 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 756 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY AND TONIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. BRITT
In the hours before
Local storm report, May 31, 5:51 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HAIL NOVELTY 40.01N 92.21W
05/31/2011 E1.00 INCH KNOX MO TRAINED SPOTTER
SPOTTER REPORTED HAIL RANGING FROM PEA TO QUARTER SIZE
&&
KANOFSKYSpecial weather statement, May 31, 6:33 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 AM CDT TUE MAY 31 2011 MOZ034-041-042-047-050-311215- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONITEAU MO-MONROE MO- 633 AM CDT TUE MAY 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN...SOUTHWESTERN MONROE...NORTHEASTERN MONITEAU...NORTHWESTERN CALLAWAY AND BOONE COUNTIES UNTIL 715 AM CDT... AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS...ONE NEAR ROCHEPORTAND THE OTHER NEAR JAMESTOWN...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... COLUMBIA... CENTRALIA... MIDWAY... MURRY... HALLSVILLE... STURGEON... MADISON... HARRISBURG... HATTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KANOFSKY
Local storm report, May 31, 6:50 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL ROCHEPORT 38.98N 92.56W
05/31/2011 E1.25 INCH BOONE MO PUBLIC
&&
BRITTLocal storm report, May 31, 7:02 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
702 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HAIL 3 E COLUMBIA 38.95N 92.27W
05/31/2011 E0.70 INCH BOONE MO TRAINED SPOTTER
&&
DYELocal storm report, May 31, 7:03 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM HAIL 5 S COLUMBIA 38.88N 92.33W
05/31/2011 E1.00 INCH BOONE MO BROADCAST MEDIA
AT KOMU STATION
&&
TILLYLocal storm report, May 31, 7:53 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 AM CDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM HAIL 4 NW GUTHRIE 38.80N 92.14W
05/31/2011 M1.25 INCH CALLAWAY MO TRAINED SPOTTER
&&
BROWNINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:51 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 24 min |
| May 31, 6:45 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 45 min |
| May 31, 7:23 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 39 min |
| May 31, 7:25 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Ralls | 50 min |
| May 31, 7:52 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.